MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD PS TIB BRG 14X79/83MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD PS TIB BRG 14X79/83MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10 medical devices: vanguard ps tib brg 14x79/83mm catalog#: 183664, lot#: 728640.Biomet cc cruciate tray 79mm catalog#: 141235 lot#: j7422102.G2 foreign source: china.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a knee procedure, the locking bar would not seat into the tibial insert.A different locking bar and tibial insert were used to complete the procedure.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d9, g3, g6, h2, h3, h6, h11.The returned articular surface exhibited gouges, damage and wear above the locking bar insertion slot with an additional deep gouge and cut at the distal condyle.The returned locking bar exhibited signs of attempted assembly in the form of nicks, gouges and being bent.The locking tab was also found to be fractured off from the body of the implant.Further analysis of the locking bar determined the fracture was consistent with reverse bending overload.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VANGUARD PS TIB BRG 14X79/83MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20884294
Report Number0001825034-2024-02895
Device Sequence Number8934159
Product Code JWH
UDI-Device Identifier00880304272033
UDI-Public(01)00880304272033(17)260202(10)728640
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2026
Device Model NumberN/A
Device Catalogue Number183664
Device Lot Number728640
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown